Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 28, 2025, 1:31 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 28, 2025, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 210 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WGUS54 KMAF 281831
FFWMAF
TXC243-282130-
/O.NEW.KMAF.FF.W.0044.250628T1831Z-250628T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
131 PM CDT Sat Jun 28 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Jeff Davis County in southwestern Texas...
* Until 430 PM CDT.
* At 131 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Black Mountain, Buffalo Trail Scout Camp, Indian Lodge, Fort Davis
National Historical Site and Star Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3061 10432 3101 10424 3093 10383 3089 10377
3087 10375 3083 10369 3058 10365
FLASH FLOOD...RADAR INDICATED
$$
931 follow-up statement
492
WGUS74 KMAF 282013
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
313 PM CDT Sat Jun 28 2025
TXC243-282130-
/O.CON.KMAF.FF.W.0044.000000T0000Z-250628T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
313 PM CDT Sat Jun 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT THIS
AFTERNOON FOR CENTRAL JEFF DAVIS COUNTY...
At 313 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 1.5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Black Mountain, Buffalo Trail Scout Camp, Indian Lodge, Fort Davis
National Historical Site and Star Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3061 10432 3101 10424 3093 10383 3089 10377
3087 10375 3083 10369 3058 10365
FLASH FLOOD...RADAR INDICATED
$$
LambersonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:25 PM CDT, 6 minutes earlier. Its key messages:
- Updated at 121 PM CDT Sat Jun 28 2025
- Isolated to scattered storms possible each day. More widespread activity expected on Monday and Tuesday. Otherwise, rain chances focused across southeast New Mexico southward into Davis Mountains.
- Gusty winds, heavy rain, lightning, as well as localized flooding are main risks with any storms, particularly over the Davis Mountains and adjacent plains.
Area forecast discussion, Jun 28, 1:25 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
125 PM CDT Sat Jun 28 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 121 PM CDT Sat Jun 28 2025
- Isolated to scattered storms possible each day. More widespread
activity expected on Monday and Tuesday. Otherwise, rain chances
focused across southeast New Mexico southward into Davis
Mountains.
- Gusty winds, heavy rain, lightning, as well as localized
flooding are main risks with any storms, particularly over the
Davis Mountains and adjacent plains.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 121 PM CDT Sat Jun 28 2025
As in previous days, showers and thunderstorms are developing
in/around the Davis Mountains. Ultimately, outside of the higher
terrain, where thunderstorms develop today yet again depends largely
on where outflow boundaries develop and move. So, while the highest
rain/thunderstorm chances will be in the Davis Mountains (50-60%),
isolated to scattered showers and thunderstorms should also be
expected for locations along and west of the Pecos River (20-40%
chance) and into the Permian Basin of West Texas (10-30% chance).
Though the Flood Watch has been cancelled, some flash flooding
concerns remain, particularly for locations in/near the Davis
Mountains (which have received ample rainfall the past few days and
were still dealing with flooded roadways as of this morning). In any
case, by tonight rain and thunderstorm activity wanes, and
temperatures bottom out a couple of degrees above normal (low-to-mid
70s, with typical cool spots in the upper 60s).
Very little changes tomorrow compared to today. Rain and storm
chances once again increase tomorrow afternoon. The best chances (50-
60%) will be in the Davis Mountains, with additional isolated to
scattered thunderstorm development expected later in the day for
roughly the same locations as today. Meanwhile, weak pulses in the
flow aloft will provide added forcing for shower and thunderstorm
development over the northern Permian Basin later in the
afternoon/evening (10-20% chance). Highs top out in the mid-to-upper
90s for most, and lows will be nearly identical to tonight's.
Sprang
&&
.LONG TERM...
(Monday through Friday)
Issued at 121 PM CDT Sat Jun 28 2025
Weak ridging holds to the north and west to begin the coming week
and gradually shifts across the southern half of the US through the
rest of the week. However, undercutting that ridge will be short
wave troughs that will hold over southern New Mexico and over West
Texas. This will keep temperatures in the upper 80s to 90s for
much of the region. This pattern will keep up the quasi-monsoonal
conditions that the western half of the CWA has seen over the last
several days. The best rain chances will continue to be west of
the Pecos River Valley with a gradient of lower chances for the
Permian Basin and Stockton Plateau. The Davis Mountains and
adjacent plains look to benefit the most from this pattern where
ensemble guidance shows another half inch to an inch of rain in
the area over the next few days. Greater amounts may be possible.
While most storms will not be severe, flash flooding will be a
problem for areas that see repeated rain events each day. Forecast
lows remain about the same each day for the extended with most
locations in the low 70s and the higher terrain dipping into the
60s.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Sat Jun 28 2025
VFR conditions expected through the period. Once again, showers and
thunderstorms are expected to develop this afternoon (a couple
already have in the Davis Mountains). For now, went with PROB30s
at every site except MAF, where confidence was too low to include
mention in the TAF (though a stray storm still could develop near
the terminal). Otherwise, light southerly winds continue at every
site.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 98 75 95 / 10 10 10 30
Carlsbad 70 94 70 89 / 30 20 20 50
Dryden 75 98 74 94 / 10 10 10 10
Fort Stockton 73 95 72 92 / 20 30 20 30
Guadalupe Pass 66 86 66 82 / 30 30 20 40
Hobbs 71 92 70 89 / 30 20 20 50
Marfa 64 85 64 83 / 40 70 30 40
Midland Intl Airport 74 96 74 94 / 10 10 10 30
Odessa 74 95 73 93 / 20 10 10 30
Wink 73 95 72 91 / 30 20 20 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT /midnight MDT/ Sunday for Chinati
Mountains-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Marfa Plateau-Presidio Valley-Reeves
County Plains-Van Horn and Highway 54 Corridor.
NM...Flood Watch until midnight MDT tonight for Eddy County Plains-
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...13
LONG TERM....93
AVIATION...13Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.